MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER
Model Number IPN037300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported the hub broke off the catheter.The picc had been in place for 4 days.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l picc for investigation.Signs of use were observed on the catheter and extension lines.The catheter body appeared intentionally severed.Visual inspection revealed the proximal extension line was separated directly adjacent to the luer hub.Remains of the extension line were visible inside the separated proximal luer hub.The separation point on the extension lines were rough and jagged.The total length of the catheter body measured to be 8 1/4" which is not within the specification of 20 11/16"-20 15/16" per product drawing.This indicates that at least 12 7/16" of the catheter were severed and not returned for analysis.The outer diameter of the proximal lumen measured to be 0.09365" which is within specifications of 0.093"-0.097" per product drawing.The inner diameter of the proximal lumen inside the luer hub measured to be 0.058" which is within the specifications of 0.055"-0.059" per product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "attach pre-filled saline syringe, if provided, or other syringe to side arm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap." the distal lumen was flushed using a water-filled lab inventory syringe.The lumen flushed as expected.A manual tug test confirmed the distal extension line was fully secured within the luer hub.A device history record review was performed, and the following relevant findings were identified: for material c-15802-033a , a non-conformance was initiated for batches 13c21g0157 and 13c21h1546 in regards to an extension line luer/hub separation.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.".The report of an extension line/luer hub separation was confirmed through complaint investigation.Visual analysis revealed that the proximal extension line had separated adjacent to the luer hub.It was noted that remains of the extension line were found within the proximal luer hub.The returned sample passed all relevant dimensional inspections.The type of damage observed is consistent with a manufacturing issue in the picc lines.A non-conformance has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14577811
Report Number9680794-2022-00355
Device Sequence Number20094070
Product Code DYB
UDI-Device Identifier30801902120756
UDI-Public30801902120756
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2023
Device Model NumberIPN037300
Device Catalogue NumberCDC-45052-VPS2
Device Lot Number13S20L0497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown